# SDR USAAD98178

- Difficulty date: October 10, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N991VJ
- Make and model: Doug DC-9-31
- Aircraft serial: 47310
- System (JASC): 2297 · Auto Flight System Wiring
- Part: Wire
- Condition: Broken
- Location: Yaw Damper
- Stage of operation: CR
- How discovered: O
- Nature of condition: F
- Precautionary procedure: A

## Discrepancy

IAD-BOS - FLT 1682 - DURING CRUISE, THE FELT AN UNCOMMANDED YAW FROM THE RUDDER.  THE PROBLEM CONTINUED AFTER COMPLETING THE ABNORMAL PROCEDURES FOR AN UNCOMMANDED YAW.  THE AIRCRAFT DIVERTED TO PHL AND LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE WIRE TO PIN 'V' OF THE YAW DAMPER ACTUATOR BROKEN THREE FEET FROM THE ACTUATOR.  THE BREAK WOULD INTERMITTENTLY MAKE CONTACT CAUSING FALSE ACTUATION OF THE ACTUATOR.  (M)
